• IMA sites
  • IMAJ services
  • IMA journals
  • Follow us
  • Alternate Text Alternate Text
עמוד בית
Mon, 22.07.24

Search results


April 2016
Fabiola Atzeni MD PhD, Elisabetta Grillo MD, Ignazio F. Masala MD, Piercarlo Sarzi-Puttini MD and Gareth T. Jones PhD

Lung involvement is a well-recognized extra-articular manifestation of ankylosing spondylitis (AS). Anecdotal reports suggest that the use of anti-TNF drugs may be related to lung disease and pulmonary fibrosis. To examine the association between anti-TNF drugs and the development of lung disease in patients with AS or  psoriatic arthritis (PsA) we conducted a systematic review. Of the 670 papers identified by means of key word and hand search, only one full-text paper was considered potentially relevant but had to be discarded as it did not meet the eligibility criteria. Although no conclusion was reached, this is the first systematic review to examine this problem which is becoming increasingly important as these drugs are widely prescribed in patients with spondyloarthritis.

Fabiola Atzeni MD PhD, Alberto Batticciotto MD PhD, Ignazio F. Masala MD, Rossella Talotta MD, Maurizio Benucci MD and Piercarlo Sarzi-Puttini MD

Long-term extension studies and observational drug registers have revealed an increased risk of serious infections in patients treated with anti-tumor necrosis factor agents, particularly infliximab, etanercept and adalimumab. The same may be true for the newer biological drugs rituximab, tocilizumab and abatacept, although this has yet to be confirmed by long-term observational studies. We review the risk of tuberculosis, herpes zoster and other opportunistic infections, and the recommendations for screening for tuberculosis and hepatitis B and C infections in patients affected by rheumatoid arthritis, with the aim of informing patients and encouraging greater awareness among physicians.

Legal Disclaimer: The information contained in this website is provided for informational purposes only, and should not be construed as legal or medical advice on any matter.
The IMA is not responsible for and expressly disclaims liability for damages of any kind arising from the use of or reliance on information contained within the site.
© All rights to information on this site are reserved and are the property of the Israeli Medical Association. Privacy policy

2 Twin Towers, 35 Jabotinsky, POB 4292, Ramat Gan 5251108 Israel